Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 7, NWS Wilmington, NC

January 18, 2021

NWS Wilmington, NC issued this small craft advisory at Jan 18, 2021, 2:53 AM EST. It took effect at Jan 18, 2021, 11:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2021, 2:53 AM EST (07:53 UTC)
In effect from
Jan 18, 2021, 11:00 AM EST
Expired
Jan 18, 2021, 9:26 PM EST
In force
10 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

420 
WHUS72 KILM 180753
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
253 AM EST Mon Jan 18 2021

AMZ250-252-182000-
/O.CAN.KILM.SC.Y.0006.000000T0000Z-210119T0500Z/
/O.NEW.KILM.SC.Y.0007.210118T1800Z-210119T0300Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
253 AM EST Mon Jan 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 kt with frequent gusts of 25 kt 
  expected.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...From 1 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ254-256-180900-
/O.CAN.KILM.SC.Y.0006.210118T1400Z-210119T0500Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
253 AM EST Mon Jan 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

9
2 follow-up statements
078 
WHUS72 KILM 181410
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
910 AM EST Mon Jan 18 2021

AMZ254-190300-
/O.EXB.KILM.SC.Y.0007.210118T1600Z-210119T0300Z/
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
910 AM EST Mon Jan 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...Coastal waters from Little River Inlet to Murrells 
  Inlet SC out 20 nm.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ250-252-190300-
/O.EXT.KILM.SC.Y.0007.210118T1600Z-210119T0300Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
910 AM EST Mon Jan 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt expected.
  Seas 1 to 3 ft near shore at 3 to 4 second periods. Seas 3 to 5
  ft outer waters off Cape Fear at 4 to 6 second periods.

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

dch
393 
WHUS72 KILM 190226
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
926 PM EST Mon Jan 18 2021

AMZ250-252-254-190330-
/O.CAN.KILM.SC.Y.0007.000000T0000Z-210119T0300Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
926 PM EST Mon Jan 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below advisory levels.

$$

8

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 12:11 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 18, 12:11 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1211 AM EST Mon Jan 18 2021

.SYNOPSIS...
Seasonable temperatures, dry and occasionally breezy conditions
will continue into mid week as a series of cold fronts cross
the coast. A warming trend will follow as high pressure over
the Southeast States moves offshore. Increasing rain chances
enter the picture late week and weekend as a series of weak low
pressure system pass in the vicinity of the Carolinas.

&&

.NEAR TERM /THROUGH TUESDAY/...
Weak sheared mid-level vorticity will push across and off the
Carolina Coasts this aftn/early evening. Mainly jetstream thin
cirrus with enough low level moisture for a stratocu/cumulus
field as depicted by latest visible sat imagery. Once daytime
heating over with, majority of this cu/sc field will scour out.
Tonights low will stay slightly milder from the previous night
given WSW-W winds staying active enough. However, will keep mins
tonight closer to the GFS/European consensus. A more potent
mid-level s/w trof dropping southeast, and associated dynamics,
will swing across the Carolinas Mon morning and off the Carolina
Coasts by mid-aftn. Once again, limited moisture, but enough
dynamics to compensate for possibly a period or 2 of partly to
variably cloudy skies by daybreak Mon into Mon aftn. This seen
with various model RH Time Height series. This will also be
accompanied by excellent CAA and with decent mixing from above,
looking at another breezy day for Mon. Going to stay on the
cooler side of guidance for Mon max temps especially with more
clouds, ie. less insolation, then depicted by the models. For
Mon night, winds will eventually subside to 5 mph or less, and
could even decouple during the pre-dawn hrs leading up to
daybreak as the nose of high pressure ridges across the area
from the high's center over Fl. Majority of the ILM CWA should
drop into the upper 20s to around 30...and around 32 degrees at
the immediate coast.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Surface high south of the area Tue morning is quickly shifted
east by zonal flow aloft. Weak cold front, associated with fast
moving low crossing southern New England, passes dry Tue night,
pushing offshore Wed. A weak southern stream shortwave will
arrive with the front, leading to an increase in mid-level
moisture. However, dry air below 850 mb and weak forcing at best
should keep the region dry, with only an increase in mid-level
clouds marking the passage of the wave Tue night and Wed
morning. Weak cold advection on Wed will be more than offset by
slight downslope component and sunny skies. Highs Wed will
likely be a bit warmer than Tue with both days near to slightly
above climo. Lows will end up climo with varying amounts of
cloud cover, thicker for Tue night.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Progressive pattern persists through the end of the week before
the 5h flow starts to become amplified Sun. A series of weak
surface waves/lows crossing the Southeast Thu and Fri will
increase clouds and rain chances. Not much in the way of mid-
level support, but a weak surface boundary dropping into the
area Fri will enhance rain chances. High starts building in from
the north Sat into Sat night then shifts east Sun.
Amplification of the mid-level pattern produces weak isentropic
lift which may lead to some rain developing during Sun.
Confidence is low at this point and for now will only carry a
silent pop.

- Temperatures near to slightly above climo Thu/Fri

- Best rain chances on Fri with weak low and cold front

- Temperatures slightly below climo Sat and Sun

- Potential for rain early next week with another southern stream
system, however confidence is low.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
VFR conditions are expected over the next 24 hours. West winds
gusting 20-25 kt are expected between 14-22z today.

Extended Outlook...MVFR conditions are expected along with a
low probability of IFR conditions late Thursday night into
Friday as a wave of low pressure brings rain to the area.

&&

.MARINE...
Through Monday Night:
SCA raised for NC waters tonight thru Mon Evening. SCA raised
for SC Waters from Mon morning thru Mon Evening. Sheared mid-
level vort to pass of the Carolina Coasts this evening followed
by tightening of the sfc pg and an increase WSW-W winds to 15 to
20 kt with gusts to 25 kt, more frequent across NC waters. A
modest-strong mid-level s/w trof will pass across and off the
Carolina Coast and offshore Mon morning thru the aftn. A re-
tightening of the sfc pg along with decent CAA will combine to
produce SCA conditions across all waters. Sustained winds will
run 15 to occasionally as high as 25 kt...with gusts up to 25 to
30 kt. The higher end of these ranges will occur predominately
across the ILM NC Waters. Significant seas will run highest from
Cape Fear south to Little River Inlet due to a better fetch
given the wind trajectory nearly parallel to the adjacent
coastline. Elsewhere, will see a range of seas, lowest near
shore and highest outer waters, ie at 20 nm out.

Tuesday through Friday:
Southwest flow increases to near 20 kt late Tue/Tue night ahead
of a dry cold front. Front pushes offshore early Wed with 10 to
15 kt offshore flow Wed and Wed night. The cycle repeats Thu and
Fri. Southwest flow develops Thu, increases to around 20 kt Thu
night prior to passage of a cold front Fri. Front does bring
some rain with it this time, but offshore flow will again be 10
to 15 kt behind the front Fri. Seas 2 to 3 ft Tue build to 2 to
4 ft Tue night. Offshore component and decreasing in wind speeds
will drop seas to around 2 ft Wed into Thu. Seas ramp back up
Thu into Thu night with widespread 3 to 5 ft and a shot at 6 ft
in favored areas Thu night. Offshore winds and decreasing speeds
will drop seas back to 3 to 4 ft Fri.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 9 AM this morning to midnight EST
     tonight for AMZ254-256.
     Small Craft Advisory until midnight EST tonight for AMZ250-252.

&&

SYNOPSIS...TRA
NEAR TERM...DCH
SHORT TERM...III
LONG TERM...III
AVIATION...TRA
MARINE...DCH/III
Hazardous weather outlook, Jan 17, 2:46 PM EST, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
246 PM EST Sun Jan 17 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
182200-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
246 PM EST Sun Jan 17 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-182200-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
246 PM EST Sun Jan 17 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-182200-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
246 PM EST Sun Jan 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
EST MONDAY NIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-182200-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
246 PM EST Sun Jan 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT EST
MONDAY NIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.